Alert archive / North Carolina / River Flood Warnings in 2018
River Flood Warning 43, NWS Raleigh, NC
NWS Raleigh, NC issued this river flood warning at Nov 13, 2018, 8:57 AM EST for Franklin County, North Carolina. It took effect at Nov 13, 2018, 10:51 PM EST. It was in force for 40 hr.
The area
The outline as issued.
The facts
- Issued
- Nov 13, 2018, 8:57 AM EST (13:57 UTC)
- In effect from
- Nov 13, 2018, 10:51 PM EST
- Expired
- Nov 15, 2018, 2:24 PM EST
- In force
- 40 hr
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- Minor
County Franklin County, NC
The radar
The Raleigh/Durham radar (KRAX), 48 km from the middle of the area, began a volume at 14:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Tar River at Louisburg (LOUN7).
- Action stage
- 20 ft
- Minor stage
- 20 ft
- Moderate stage
- 22 ft
- Major stage
- 23 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02081747, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
210
WGUS42 KRAH 131357
FLWRAH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Raleigh, NC
857 AM EST Tue Nov 13 2018
...The National Weather Service in Raleigh has issued a
Flood Warning for the following rivers in North Carolina...
Tar River At Louisburg affecting Franklin County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC069-140157-
/O.NEW.KRAH.FL.W.0043.181114T0351Z-181115T2010Z/
/LOUN7.1.ER.181114T0351Z.181114T1800Z.181115T0810Z.NO/
857 AM EST Tue Nov 13 2018
The National Weather Service in Raleigh has issued a
* Flood Warning for
The Tar River At Louisburg.
* from this evening to Thursday afternoon, or until the warning is
cancelled.
* At 7:45 AM Tuesday the stage was 14.7 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage by
tonight and continue to rise to near 21.7 feet by tomorrow early
afternoon. The river will fall below flood stage by Thursday
morning.
* Impact...At 20.0 feet, Minor flood stage. Banks overflow at Main
Street. River Bend Park is flooded and storm drains are inundated
along the river.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Wed Thu Fri Sat Sun
Tar River
Louisburg 20 14.7 Tue 08 AM 21.4 19.3 14.7 11.9 9.4
&&
LAT...LON 3616 7835 3611 7828 3595 7818 3590 7820
3606 7830 3613 7838
$$8 follow-up statements
157
WGUS82 KRAH 132052
FLSRAH
Flood Statement
National Weather Service Raleigh, NC
352 PM EST Tue Nov 13 2018
...The Flood Warning continues for the following rivers in North
Carolina...
Rocky River Near Norwood affecting Anson and Stanly Counties
Little River At Manchester affecting Cumberland County
Tar River At Louisburg affecting Franklin County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC051-140851-
/O.CON.KRAH.FL.W.0041.000000T0000Z-000000T0000Z/
/MANN7.1.ER.181113T1043Z.181116T0000Z.000000T0000Z.NO/
352 PM EST Tue Nov 13 2018
The Flood Warning continues for
the Little River At Manchester.
* At 3:30 PM Tuesday the stage was 19.5 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 23.4 feet by
Thursday evening, and then begin falling.
* Impact...At 25.0 feet, Water reaches the base of the Manchester Road
bridge and the foundation of the Starlite motel at the intersection
of Manchester Road and Bragg Blvd (Hwy 24/87).
* Impact...At 24.0 feet, Moderate flood stage. Manchester Road is
flooded.
* Impact...At 23.0 feet, Minor flooding begins on Manchester Road near
the Fort Bragg water treatment plant.
* Impact...At 18.0 feet, Flood stage. Minor flood problems begin in
Fort Bragg near the water treatment plant.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Wed Thu Fri Sat Sun
Little River
Manchester 18 19.5 Tue 03 PM 21.6 22.8 23.1 21.9 20.5
&&
LAT...LON 3524 7890 3522 7889 3517 7898 3516 7910
3519 7910 3521 7898
$$
NCC007-167-140822-
/O.EXT.KRAH.FL.W.0039.000000T0000Z-181114T0822Z/
/NRWN7.1.ER.181113T0906Z.181113T1400Z.181113T2022Z.NO/
352 PM EST Tue Nov 13 2018
The Flood Warning continues for
the Rocky River Near Norwood.
* At 3:16 PM Tuesday the stage was 20.1 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by
late this afternoon.
* Impact...At 20.0 feet, Minor flood stage. There is significant
overflow into adjacent pasture and lowlands.
* Impact...At 17.0 feet, The river gage site is inundated and
inaccessible.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Wed Thu Fri Sat Sun
Rocky River
Norwood 20 20.1 Tue 03 PM 8.4 11.6 8.7 4.6 3.6
&&
LAT...LON 3525 8027 3521 8015 3519 8004 3511 8009
3515 8028
$$
NCC069-140851-
/O.CON.KRAH.FL.W.0043.181114T0351Z-181115T2010Z/
/LOUN7.1.ER.181114T0351Z.181114T1800Z.181115T0810Z.NO/
352 PM EST Tue Nov 13 2018
The Flood Warning continues for
the Tar River At Louisburg.
* from this evening to Thursday afternoon, or until the warning is
cancelled.
* At 2:45 PM Tuesday the stage was 16.8 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by tonight and
continue to rise to near 21.7 feet by tomorrow early afternoon.The
river will fall below flood stage by Thursday morning.
* Impact...At 23.0 feet, Major flood stage. Homes and businesses along
Johnson Street flood.
* Impact...At 22.0 feet, Moderate flood stage. Flooding begins in
Pruitt and Shannon Villages on the east side of town.
* Impact...At 20.0 feet, Minor flood stage. Banks overflow at Main
Street. River Bend Park is flooded and storm drains are inundated
along the river.
* Impact...At 18.0 feet, Bankfull in the vicinity of Main Street.
Minor flooding begins in River Bend Park 0.1 miles upstream of Main
Street.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Wed Thu Fri Sat Sun
Tar River
Louisburg 20 16.8 Tue 03 PM 21.4 19.3 14.7 11.9 9.4
&&
LAT...LON 3616 7835 3611 7828 3595 7818 3590 7820
3606 7830 3613 7838
$$492
WGUS82 KRAH 140319
FLSRAH
Flood Statement
National Weather Service Raleigh, NC
1019 PM EST Tue Nov 13 2018
...The Flood Warning continues for the following rivers in North
Carolina...
Tar River At Louisburg affecting Franklin County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC069-141519-
/O.EXT.KRAH.FL.W.0043.181114T1127Z-181116T0200Z/
/LOUN7.1.ER.181114T1127Z.181115T0000Z.181115T1400Z.NO/
1019 PM EST Tue Nov 13 2018
The Flood Warning continues for
the Tar River At Louisburg.
* from Wednesday morning to Thursday evening, or until the warning is
cancelled.
* At 10:01 PM Tuesday the stage was 18.6 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by tomorrow
morning and continue to rise to near 21.3 feet by tomorrow
evening.The river will fall below flood stage by late Thursday
morning.
* Impact...At 23.0 feet, Major flood stage. Homes and businesses along
Johnson Street flood.
* Impact...At 22.0 feet, Moderate flood stage. Flooding begins in
Pruitt and Shannon Villages on the east side of town.
* Impact...At 20.0 feet, Minor flood stage. Banks overflow at Main
Street. River Bend Park is flooded and storm drains are inundated
along the river.
* Impact...At 18.0 feet, Bankfull in the vicinity of Main Street.
Minor flooding begins in River Bend Park 0.1 miles upstream of Main
Street.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Wed Thu Fri Sat Sun
Tar River
Louisburg 20 18.6 Tue 10 PM 20.3 17.2 16.0 12.4
&&
LAT...LON 3616 7835 3611 7828 3595 7818 3590 7820
3606 7830 3613 7838
$$633
WGUS82 KRAH 141024
FLSRAH
Flood Statement
National Weather Service Raleigh, NC
524 AM EST Wed Nov 14 2018
...The Flood Warning continues for the following rivers in North
Carolina...
Tar River At Louisburg affecting Franklin County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC069-142222-
/O.EXT.KRAH.FL.W.0043.181114T1022Z-181116T0417Z/
/LOUN7.1.ER.181114T0651Z.181114T1800Z.181115T1617Z.NO/
524 AM EST Wed Nov 14 2018
The Flood Warning continues for
the Tar River At Louisburg.
* until Thursday evening, or until the warning is cancelled.
* At 5:00 AM Wednesday the stage was 21.0 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 21.7 feet by this
afternoon. The river will fall below flood stage Thursday morning.
* Impact...At 22.0 feet, Moderate flood stage. Flooding begins in
Pruitt and Shannon Villages on the east side of town.
* Impact...At 20.0 feet, Minor flood stage. Banks overflow at Main
Street. River Bend Park is flooded and storm drains are inundated
along the river.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Wed Thu Fri Sat Sun
Tar River
Louisburg 20 21.0 Wed 05 AM 21.3 20.5 17.9 16.3 12.6
&&
LAT...LON 3616 7835 3611 7828 3595 7818 3590 7820
3606 7830 3613 7838
$$404
WGUS42 KRAH 141730
FLWRAH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Raleigh, NC
1230 PM EST Wed Nov 14 2018
...Forecast flooding changed from Minor to Moderate severity for the
following rivers in North Carolina...
Tar River At Louisburg affecting Franklin County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC069-150530-
/O.EXT.KRAH.FL.W.0043.000000T0000Z-181116T0224Z/
/LOUN7.2.ER.181114T0651Z.181115T0000Z.181115T1424Z.NO/
1230 PM EST Wed Nov 14 2018
...Forecast flooding increased from Minor to Moderate severity...
The Flood Warning continues for
The Tar River At Louisburg.* At 12:16 PM Wednesday the stage was 21.9 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 22.1 feet by this
evening. The river will fall below flood stage thursday morning.
* Impact...At 22.0 feet, Moderate flood stage. Flooding begins in
Pruitt and Shannon Villages on the east side of town.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Thu Fri Sat Sun Mon
Tar River
Louisburg 20 21.9 Wed 12 PM 20.4 17.9 18.2 13.5 9.7
&&
LAT...LON 3616 7835 3611 7828 3595 7818 3590 7820
3606 7830 3613 7838
$$712
WGUS82 KRAH 150057
FLSRAH
Flood Statement
National Weather Service Raleigh, NC
757 PM EST Wed Nov 14 2018
...The Flood Warning continues for the following rivers in North
Carolina...
Tar River At Louisburg affecting Franklin County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC069-151257-
/O.EXT.KRAH.FL.W.0043.000000T0000Z-181116T0027Z/
/LOUN7.2.ER.181114T0651Z.181114T2216Z.181115T1227Z.NO/
757 PM EST Wed Nov 14 2018
The Flood Warning continues for the Tar River At Louisburg.
* At 7:46 PM Wednesday the stage was 22.0 feet.
* Flood stage is 20.0 feet.
* Moderate flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
tomorrow morning.
* Impact...At 22.0 feet, Moderate flood stage. Flooding in Pruitt and
Shannon Villages on the east side of town.
* Impact...At 20.0 feet, Minor flood stage. Banks overflow at Main
Street. River Bend Park is flooded and storm drains are inundated
along the river.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Thu Fri Sat Sun Mon
Tar River
Louisburg 20 22.0 Wed 08 PM 20.1 17.3 17.2 12.3 9.1
&&
LAT...LON 3616 7835 3611 7828 3595 7818 3590 7820
3606 7830 3613 7838
$$313
WGUS82 KRAH 151051
FLSRAH
Flood Statement
National Weather Service Raleigh, NC
551 AM EST Thu Nov 15 2018
...The Flood Warning continues for the following rivers in North
Carolina...
Tar River At Louisburg affecting Franklin County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC069-152250-
/O.EXT.KRAH.FL.W.0043.000000T0000Z-181116T0649Z/
/LOUN7.2.ER.181114T0651Z.181114T2216Z.181115T1849Z.NO/
551 AM EST Thu Nov 15 2018
The Flood Warning continues for
the Tar River At Louisburg.
* At 5:31 AM Thursday the stage was 21.1 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
this afternoon.
* Impact...At 20.0 feet, Minor flood stage. Banks overflow at Main
Street. River Bend Park is flooded and storm drains are inundated
along the river.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Thu Fri Sat Sun Mon
Tar River
Louisburg 20 21.1 Thu 06 AM 20.9 18.4 17.7 12.3 9.2
&&
LAT...LON 3616 7835 3611 7828 3595 7818 3590 7820
3606 7830 3613 7838
$$115
WGUS82 KRAH 151737
FLSRAH
Flood Statement
National Weather Service Raleigh, NC
1237 PM EST Thu Nov 15 2018
...The Flood Warning continues for the following rivers in North
Carolina...
Little River At Manchester affecting Cumberland County
Tar River At Louisburg affecting Franklin County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC051-160536-
/O.EXT.KRAH.FL.W.0041.000000T0000Z-000000T0000Z/
/MANN7.2.ER.181113T1043Z.181115T0815Z.000000T0000Z.NO/
1237 PM EST Thu Nov 15 2018
The Flood Warning continues for the Little River At Manchester.
* At 12:15 PM Thursday the stage was 24.2 feet.
* Flood stage is 18.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecasted.
* The river will continue to fall this afternoon and evening.
* At 24.0 feet, Moderate flood stage. Manchester Road is flooded.
* At 23.0 feet, Minor flooding begins on Manchester Road near
the Fort Bragg water treatment plant.
* At 18.0 feet, Flood stage. Minor flood problems begin in
Fort Bragg near the water treatment plant.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Fri Sat Sun Mon Tue
Little River
Manchester 18 24.2 Thu 12 PM 23.4 22.6 21.4 19.9 18.1
&&
LAT...LON 3524 7890 3522 7889 3517 7898 3516 7910
3519 7910 3521 7898
$$
NCC069-160536-
/O.EXT.KRAH.FL.W.0043.000000T0000Z-181116T0600Z/
/LOUN7.2.ER.181114T0651Z.181114T2216Z.181115T1800Z.NO/
1237 PM EST Thu Nov 15 2018
The Flood Warning continues for the Tar River At Louisburg.
* At 12:16 PM Thursday the stage was 20.1 feet.
* Flood stage is 20.0 feet.
* The river will continue to fall to below flood stage by this afternoon.
* Impact...At 20.0 feet, Minor flood stage. Banks overflow at Main
Street. River Bend Park is flooded and storm drains are inundated
along the river.
* Impact...At 18.0 feet, Bankfull in the vicinity of Main Street.
Minor flooding begins in River Bend Park 0.1 miles upstream of Main
Street.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Fri Sat Sun Mon Tue
Tar River
Louisburg 20 20.1 Thu 12 PM 16.8 18.4 14.7 10.3 8.3
&&
LAT...LON 3616 7835 3611 7828 3595 7818 3590 7820
3606 7830 3613 7838
$$665
WGUS82 KRAH 151924
FLSRAH
Flood Statement
National Weather Service Raleigh, NC
224 PM EST Thu Nov 15 2018
...The Flood Warning is cancelled for the following rivers in North
Carolina...
Tar River At Louisburg affecting Franklin County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message. If you encounter deep water while driving, do not
attempt to drive through. Turn around, dont drown.
&&
NCC069-151954-
/O.CAN.KRAH.FL.W.0043.000000T0000Z-181116T0600Z/
/LOUN7.2.ER.181114T0651Z.181114T2216Z.181115T1749Z.NO/
224 PM EST Thu Nov 15 2018
The Flood Warning is cancelled for the Tar River At Louisburg.
* At 2:01 PM Thursday the stage was 19.8 feet.
* Flood stage is 20.0 feet.
* The river fell below flood stage at 12:49 PM Thursday.
* The river will continue to fall to 16.8 feet by tomorrow morning.
* Impact...At 18.0 feet, Bankfull in the vicinity of Main Street.
Minor flooding begins in River Bend Park 0.1 miles upstream of Main
Street.
&&
The following are the latest observations and 7 AM forecast stages
for the next several days.
FLD OBSERVED FORECAST 7 AM
LOCATION STG STG DAY TIME Fri Sat Sun Mon Tue
Tar River
Louisburg 20 19.8 Thu 02 PM 16.8 18.4 14.7 10.3 8.3
&&
LAT...LON 3616 7835 3611 7828 3595 7818 3590 7820
3606 7830 3613 7838
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this river flood warning went out at Nov 13, 7:40 AM EST, 1 hour 17 minutes earlier.
Area forecast discussion, Nov 13, 7:40 AM EST, 1 hour 17 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 740 AM EST Tue Nov 13 2018 .SYNOPSIS... A strong low pressure system will move southwest to northeast through the Southeast U.S. today, followed by the passage of a strong cold front tonight. Cold high pressure will return Wednesday. Another area of low pressure will approach central NC from the southwest Thursday and Thursday night. && .NEAR TERM /THROUGH TONIGHT/... As of 355 AM Tuesday... A complex and unsettled weather will persist across central NC through mid week, with another shot of locally heavy/excessive rainfall late Wednesday night into Thursday. Bands of moderate-locally heavy-rain exiting the Coastal Plain at 0830Z with patchy light in its wake. A moist mid/upper level SW flow will maintain an abundantly moist air mass over central NC through tonight, characterized by precip water values 1.2-1.6 inches (NW- SE). Perturbations in the SW flow aloft will trigger scattered rain showers throughout the morning through early afternoon. A slightly more pronounced perturbation will approach from the SW later this afternoon, increasing rain coverage once again though rainfall intensity will be much less compared to the rains of Monday afternoon-evening. The passage of this perturbation early this evening will aid to drag a strong cold front into central NC tonight. This boundary expected to slip sewd across our region this evening. Nly flow on the back side of the front will advect a notably cooler and slightly drier air mass into the lower levels of the atmosphere while the flow aloft will remain SW. this overrunning will maintain cloudy skies tonight into Wednesday. The slipping of the front southward will diminish rain coverage and intensity this evening with the highest rain chances confined to the southern counties late tonight into the overnight. This will give much of the region a needed respite from the rain. Temperatures across the SE will fall this morning as the coastal trough migrates back to the offshore waters, then stabilize/recover this afternoon. Temperatures across the north-northwest should recover some but still remain well below normal for mid November. Highs should range from the upper 40s/around 50 NW to the upper 50s SE. Behind the front, temperatures will stumble into the 30s across most of the Piedmont, with lower 40s across the SE. && .SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/... As of 435 AM Tuesday... A sfc dry air ridge will extend into central NC early Wednesday. The cool stable air mass will limit rain chances for the most part with just a slight/small chance of light over the southern counties. While the lower levels will be cool and dry, a persistent SW flow aloft will maintain a steady stream of moisture, result in widespread overcast skies. The lack of sun and an unseasonably cold air mass will result in temperatures a solid 15-18 degrees below normal, generally in the mid-upper 40s. Another potent s/w will round the base of the l/w trough over the lower MS Valley and initiate a sfc wave to develop off the SE U.S. coast Wednesday night. The approach of the s/w will back the 805mb wind to a sely direction Wednesday night, increasing isentropic upglide Wednesday night, leading to an expansive area of moderate to locally heavy rain. At this time, appears the highest rainfall intensity will be near or immediately west of our western periphery. Considering our recent round of heavy rain, a flash flood watch may be needed for sections of the Piedmont late Wednesday night into Thursday, once it becomes more certain where the axis of heavy. rainfall will lie. While bulk of the precip will be rain, there is an outside chance that the rain in the far NW Piedmont may mix at times with some sleet during the pre dawn hours Thursday. Sfc temperatures are forecast to hover near or just above freezing so not too overly concerned about freezing rain occurring to the extent to cause any ice accrual. Will need to monitor the temperature in vicinity of the higher terrain over far western-northwest Forsyth County where temperatures will have the highest risk of slipping just below freezing just long enough prior to sunrise Thu to permit a brief period of freezing rain to occur. Analyzing model forecast soundings and running a couple in-house winter p-type algorithms indicate a cold rain for the NW Piedmont, so will keep it simple for now and maintain the mention of rain late Wednesday night/early Thu. && .LONG TERM /THURSDAY THROUGH MONDAY/... As of 355 AM Tuesday... Through Thursday Night: The upper level low over the MS River Valley will deepen and lift east-northeast on Thursday, then eastward over the Appalachians and through the Virginias through Friday. Meanwhile at the surface, a CAD airmass over the western half of NC that will linger into Thursday/Thursday night. A pair of lows will develop and move northeastward, parallel to one another, with NC in the middle. The first will develop in association with the parent low aloft, while the second will develop along the existing front over the Southeast US coast and track northeast along the East Coast. Expect precipitation associated with the systems to begin before daybreak Thursday, with the best chances for rainfall across the area between midnight Thursday and midnight Friday. The GFS continues to the the faster model, but timing is only off by 6 hrs or less. Thursday's high temperatures are a bit tricky, but expect upper 30s NW to low 50s SE, albeit highly dependent on the coastal low and lingering wedge. Lows generally in the mid 30s to low 40s. Friday through Monday: As the lows lift off to the northeast away from the region the forecast is expected to dry out. While cooler air will advect into the area in the wake of the lows, the surface high will linger over the Gulf Coast. As a result, overnight lows will remain well below normal, while high temperatures will actually moderate in the wake of the system. Temperatures are actually expected to hold fairly steady through the remainder of the forecast period, with highs generally in the 50s and lows in the mid 30s. A reinforcing cold front may bring a better push of cold air early next week, however it's too far out to say for sure. && .AVIATION /13Z TUESDAY THROUGH SATURDAY/... As of 740 AM Tuesday... Widespread IFR/MVFR ceilings will gradually lift this morning into the high end MVFR/low end VFR range late this morning through mid afternoon. Patchy light rain will occur throughout the day as a series of perturbations pass overhead and interact with the moist air in place. Ceilings expected to lower late this afternoon into the evening as low level warm air advection increases. By 00Z Thu, MVFR/IFR ceilings will cover the region and likely linger into Thursday morning. In addition, areas of rain will increase in coverage and intensity Wednesday night into Thursday morning, with pockets of heavy rain probable. A definitive improvement in aviation conditions with VFR parameters anticipated for Friday and Saturday. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...WSS NEAR TERM...WSS SHORT TERM...WSS LONG TERM...KC AVIATION...WSS
Hazardous weather outlook, Nov 13, 5:10 AM EST, 3 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 510 AM EST Tue Nov 13 2018 NCZ007>011-021>028-038>043-073>078-083>086-088-089-141030- Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake- Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson- Richmond-Scotland-Hoke-Cumberland-Sampson- 510 AM EST Tue Nov 13 2018 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and Tonight. Widespread moderate to heavy rainfall has caused area creeks and streams to fill main stem rivers, leading to either minor or moderate flooding along the Neuse, Haw, Cape Fear and Deep Rivers. People in the vicinity of these rivers are encouraged to keep monitoring water levels and avoid areas where water is crossing the road. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Another round of widespread rain, possibly heavy, is expected Wednesday night through Thursday morning. Another 1 to 2 inches of rain is expected. This may lead to additional flooding and exacerbate ongoing river flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Nov 13, 2:59 AM EST, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
259 AM EST TUE NOV 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 AM FLASH FLOOD 2 WNW PURNELL 36.03N 78.60W
11/13/2018 WAKE NC LAW ENFORCEMENT
FLASH FLOODING IS CAUSING THE NEW LIGHT
CREEK TO OVERFLOW A BRIDGE ON MANGUM DAIRY
ROAD. THE ROAD IS IMPASSABLE.
&&
KCThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 12, 7:11 PM EST | Areal Flood Advisory | RAH | Guilford | 6 hr |
| Nov 12, 8:37 PM EST | Flash Flood Warning | RAH | Guilford | 6 hr |
| Nov 12, 8:49 PM EST | Flash Flood Warning | RAH | Durham, Orange | 8 hr |
| Nov 12, 9:47 PM EST | River Flood Warning | RAH | Alamance | 37 hr |
| Nov 12, 9:47 PM EST | River Flood Warning | RAH | Chatham | 45 hr |
| Nov 12, 9:54 PM EST | Areal Flood Advisory | RAH | Wake | 9 hr |
| Nov 12, 10:07 PM EST | Areal Flood Advisory | RAH | Alamance, Durham, Orange, Person | 9 hr |
| Nov 12, 11:21 PM EST | Areal Flood Advisory | RAH | Anson, Chatham, Harnett, Hoke, Lee, Montgomery and 5 more | 3 hr |
| Nov 12, 11:27 PM EST | Flash Flood Warning | RAH | Chatham, Lee, Wake | 6 hr |
| Nov 12, 11:59 PM EST | Areal Flood Advisory | RAH | Franklin, Granville, Halifax, Nash, Vance, Warren | 6 hr |
| Nov 13, 12:08 AM EST | Areal Flood Advisory | RAH | Cumberland, Harnett, Hoke, Johnston, Sampson, Scotland | 3 hr |
| Nov 13, 12:15 AM EST | River Flood Warning | RAH | Chatham, Lee | 4 days |
| Nov 13, 2:08 AM EST | Special Weather Statement | RAH | Wayne | 52 min |
| Nov 13, 2:12 AM EST | Areal Flood Advisory | RAH | Moore, Randolph | 6 hr |
| Nov 13, 2:18 AM EST | Areal Flood Advisory | RAH | Davidson | 6 hr |
| Nov 13, 2:32 AM EST | Special Weather Statement | RAH | Wayne | 28 min |
| Nov 13, 2:52 AM EST | River Flood Warning | RAH | Johnston | 41 hr |
| Nov 13, 3:31 AM EST | River Flood Warning | RAH | Anson, Stanly | 19 hr |
| Nov 13, 4:24 AM EST | River Flood Warning | RAH | Harnett | 30 hr |
| Nov 13, 4:35 AM EST | River Flood Warning | RAH | Cumberland | 5 days |
| Nov 13, 4:39 AM EST | River Flood Warning | RAH | Johnston | 4 days |
| Nov 13, 4:48 AM EST | Areal Flood Warning | RAH | Durham | 6 hr |
| Nov 13, 6:34 AM EST | Areal Flood Warning | RAH | Chatham, Wake | 6 hr |
| Nov 13, 7:54 AM EST | Areal Flood Warning | RAH | Person | 6 hr |
| Nov 13, 9:00 AM EST | River Flood Warning | RAH | Wayne | 9 days |
| Nov 13, 9:02 AM EST | River Flood Warning | RAH | Cumberland | 5 days |
Nearby
River Flood Warnings in North Carolina, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.